MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 3, 15MM; SEE H10

EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 3, 15MM; SEE H10
Model Number 02-012-44-3015
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 01/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal documentation that a patient had a left total knee arthroplasty revision on (b)(6) 2011 and then approximately 11 years, 1 month later on 16 (b)(6)2023 the patient experienced a second revision surgical procedure.The patient was revised to an exactech device.Revision operative report of (b)(6) 2023-post operative diagnosis: failed left total knee replacement secondary to wear of the bearing surface.Findings: patient was doing well and noticed increasing pain, instability, and chronic dramatic swelling of the knee that was made worse after exercise or prolonged walking.Patient received a recall letter.In (b)(6) of 2022 severe massive chronic synovitis a large synovial effusion was noted.The synovial effusion showed a predominance of monocytes and macrophages consistent with polyethylene wear and he was diagnosed as having accelerated polyethylene wear due to oxidation of the polyethylene component.Upon entering the knee, massive synovitis was noted.The femoral, tibial, and patellar components were all well fixed and there was extreme severe erosion, delamination and breakdown of the tibial polyethylene insert.A new truliant insert was implanted.Dressings were applied, the patient was awakened and taken to the recovery room in stable condition.No complications during the procedure.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
D2b: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.These devices are used for treatment not diagnosis.Pending investigation.There is no other information available.
 
Additional Manufacturer Narrative
Investigation results - the revision reported in (b)(4) was likely the result of prosthesis wear.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear could not be confirmed as the device was not returned for evaluation, and images and radiographs were not provided.These devices are used for treatments, not diagnosis.There is no other information available.

Brand Name
LOGIC TIBIA IMPLANT PSC INSERT, SZ 3, 15MM
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32563
Manufacturer Contact
michael crader
MDR Report Key17258779
Report Number1038671-2023-01543
Device Sequence Number18157857
Product Code JWH
UDI-Device Identifier10885862173584
UDI-Public10885862173584
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2019
Device Model Number02-012-44-3015
Device Catalogue Number02-012-44-3015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer02/23/2024
Initial Report FDA Received Date07/05/2023
Supplement Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale